New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pluslouie
Regular Member


Date Joined Feb 2010
Total Posts : 55
   Posted 7/23/2010 11:25 PM (GMT -7)   
I have lupus, but CFS has also been mentioned a few times, especially before my diagnosis. I can handle the pain and rashes and inflammation with lupus, but the fatigue is killing me! Thought maybe you folks would have some suggestions.

So, my fatigue is impressively bad these days. My PA at my rheumatologist's put me on Provigil to see if that would help. Has anyone taken it? It's a stimulant that works with the central nervous system to keep you awake. Most of the people who take it have sleep apnea, work swing shift (swing disorder?) or have narcolepsy. I started it this morning, but would love to hear anyone's thoughts on it.

Or, do you have a better way to keep me awake during the day? I keep missing days of work because I can't be awake more than a few hours, but I hate the thought of taking a stimulant to function. Thoughts?

MsLawDawg
New Member


Date Joined Jul 2010
Total Posts : 3
   Posted 7/25/2010 3:45 AM (GMT -7)   
I take Nuvigil for sleep apnea, which is similar to Provigil, but supposedly with fewer side effects, according to my dr. I take a low dosage (50 mg), but I think I am going to ask my doctor to up it. At first, you may feel a little jumpy, but it really helps keep you awake during the day. I haven't noticed any bad side effects after my system got used to it, which was relatively quickly. You just need to take it first thing in the morning, and it definitely keeps me more alert during the workday. It is hard to get an RX for either, because it is apparently abused. I had to have two sleep studies done with documented sleep apnea and my never reaching a deep, restorative sleep. I think you will like it. The jumpiness disappears after about a week, and if you are exhausted during the day, it will help you stay awake and semi-alert. ;) Good luck!

Ms Law Dawg
______________________________________________________________________________________
 
Diagnosed: Fibromyalgia; Migraines; Thyroid Cancer; Esophageal Stricture; Gastronomy Tube placed 2005; Chronic Pain; Depression and Anxiety (PTSD); GERD; Asthma; Gastric Ulcer; Sleep Apnea; IBS-D
 
Medicines and Surgeries: Too many to list! : )


FINDaCURE
New Member


Date Joined Aug 2010
Total Posts : 7
   Posted 8/25/2010 7:37 AM (GMT -7)   
Hi.
I have CFS, I am exhausted beyond belief everyday.
I have Nuvigil samples the Dr. just gave me, but am afraid to try them.
Is Nuvigil really as addictive as I read about it being??? How long have you been on them? Any side effects (besides being jumpy for the first week?

~e

MsLawDawg
New Member


Date Joined Jul 2010
Total Posts : 3
   Posted 8/27/2010 4:11 PM (GMT -7)   
I don't think it's addictive. I was on 50 mg, which I took in the morning. As that lowest dosage was not helping with my sleepiness after lunch, concentration and attention span and my job is in real jeopardy, my psych upped the dosage to 150 mg on Monday. He said  if it didn't work, then I would have to go on traditional ADD meds, which I really don't want to do, since I have a real problem gaining weight. I have felt GREAT, at least for me, since then. Unfortunately, my allergies are bothering me so I haven't felt as well as I did the first day after taking it, but still have felt a very real difference every day. I take so many meds that have a sedating effect that I have to take as a chronic pain patient/cancer survivor, but I haven't been sleepy on the new dose until it's time to go to bed. The first day I felt so great I stayed up until 12:30 a.m. after waking at 6 a.m. that morning. When I crashed, I crashed hard! I haven't tried that since then and start winding down much earlier.
 
I do know that one of the side effects is headaches according to my pharmacy hand-out, and I do have a lot of headaches, almost daily, but since I have migraines, sinus problems, sleep apnea (hate to wear that dang CPAP), TMJ, tension headaches and neck problems, I really can't attribute the headaches to Nuvigil. I've had them before and see a neuro/headache specialist regularly. And on the higher dosage they haven't been as bad for whatever reason. It has even improved my mood beyond my regular anti-depressant. Other than the initial jumpiness the first week I started the med, I've had no real side effects. I had no jumpiness on the new dose, except for feeling much better.
 
If you are exhausted and you have to drag yourself out of the bed in the mornings daily as I did, constantly feeling like you're trying to swim in cement, I would give it a try. I always try new meds on the weekends. I have had only good things to report while being on Nuvigil, especially the higher dosage, so I really hope it works for you! I think if you are careful with it as you are with your other meds, as I'm sure you are, it won't be addictive. Since my psych is an expert in treating addictive disorders, he is very conservative about prescribing medications. He wanted a copy of my two sleep studies for his file that demonstrated I have sleep apnea and never enter the stage of restorative sleep (I sleep very lightly, even with a sleep aid).
 
However, just another piece of advice, I'm unsure what your insurance situation is, but my insurance company treats it as a non-formulary drug (whatever the heck that means) so I have to pay the maximum under my plan for it. It's $45, which is much more reasonable that some people have to pay for any meds, and it is worth every penny! 
 
I have been on it for approximately 4-5 months.
 
I hope this helps you in making your decision! If you need more info, let me know! : ) I pray it works for you!!

Ms Law Dawg

______________________________________________________________________________________
Diagnosed: Fibromyalgia; Migraines; Thyroid Cancer; Esophageal Stricture; Gastronomy Tube placed 2005; Chronic Pain; Depression and Anxiety (PTSD); GERD; Asthma; Gastric Ulcer; Sleep Apnea; IBS-D, TMJ disorder (recent)

Medicines and Surgeries: Too many to list! :)

FINDaCURE
New Member


Date Joined Aug 2010
Total Posts : 7
   Posted 8/27/2010 5:40 PM (GMT -7)   
Thank you SO very much for all of your great information:)
I really do appreciate it! I still have the samples of Nuvigil in my living room (staring at me every time I pass through the room).
I think maybe I will give them a try once I get better from being under the weather. I either caught something icky from being around "too many" people...or I am experiencing "Die off" symptoms from my recent IV therapy. I feel like I got hit by a MACtruck!!! I am not sure what is going on with me at the moment, but hope it will pass soon so that i can go back to feeling well "less crummy". Uggh.

~Thank you again truly***
FINDaCURE

MsLawDawg
New Member


Date Joined Jul 2010
Total Posts : 3
   Posted 8/29/2010 6:13 AM (GMT -7)   

You are very welcome!

I hope you feel better soon so that you can try it. But I totally understand where you're coming from. I don't like to start anything new until I'm feeling ok (for me) so that I can make sure if I feel yucky, it's a side effect of the medicine and not something else.

I hope that it works for you!

 

 


Ms Law Dawg

______________________________________________________________________________________
Diagnosed: Fibromyalgia; Migraines; Thyroid Cancer; Esophageal Stricture; Gastronomy Tube placed 2005; Chronic Pain; Depression and Anxiety (PTSD); GERD; Asthma; Gastric Ulcer; Sleep Apnea; IBS-D, TMJ disorder (recent)

Medicines and Surgeries: Too many to list! :)

donnadb
New Member


Date Joined Sep 2009
Total Posts : 3
   Posted 8/29/2010 7:54 PM (GMT -7)   
I take provigil 100 mg in the am and another 50 mg around 1 or 2 pm..  It helps immensley with the fatigue and brain fog but it causes me to have such a crash in the early evenings when it wears off!  I just act completely crazy during this time... crying, very irritable, mean, totally exhausted, restless, etc.  I am undecided if i will continue to take it or not because of this...  not sure which is worse, the total exhaustion without the meds or the total crash everyday with the meds????  I'll let you know what I decide..

FINDaCURE
New Member


Date Joined Aug 2010
Total Posts : 7
   Posted 8/30/2010 6:12 AM (GMT -7)   
Thank you for you response smilewinkgrin
That sounds like a really difficult decision for you to make. To be utterly exhausted or to be moody and emotional. Hmmmmmmm???
I am sorry for your dilemma. Ugggghh. I get similar reactions to medications too, & hate crashing as well as acting unfavorable. Sometimes it is hard to even realize these things. Fortunately my mother always notices my changes in behaviors from medications (even when I do not).
... I guess I have a lot to consider.

~Let us know what you end up doing & good luck.
FINDaCURE

P.S. Have not tried anything yet...still sick & stuffy sad
...& now nervous about crashing hard, most likely knowing myself & my luck it will happen to me as well.
WHHHAAAAH.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:16 PM (GMT -7)
There are a total of 2,736,194 posts in 301,359 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
266 Guest(s), 9 Registered Member(s) are currently online.  Details
Mews2much, PDL17, Lymiemomster, Redwing57, jrpsf, lotdaisy, The king, Mister Mike, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer